Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Milwaukee, WI

July 27, 2009Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 27, 2009, 6:15 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 6:15 PM CDT (23:15 UTC)
Expired
Jul 27, 2009, 9:17 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:30 PM CDTFLASH FLOOD3 Nne Highland, WILOTS OF GRAVEL...DIRT...AND DEBRIS ACROSS LOW SPOTS IN ROADS IN THE NORTHWEST PART OF THE COUNTY. SHOULDERS PARTIALLY ERODED AND WASHED OUT FROM FAST FLOWING WATER. SEVERAL LOCATIONS ALONG RURAL ROADS BETWEEN BLACKHAWK LAKE AND MUSCODA, INCLUDING PORTIONS OF H
Jul 27, 7:40 PM CDTHEAVY RAIN 2.5Dodgeville, WIESTIMATED 2-3 INCHES OF RAINFALL. MINOR STREET FLOODING ON SPRING STREET AND INTERSECTION OF HWY 23 AND HWY 18. 1 TO 2 FEET OF WATER IN LOW SPOTS OF ROADS.
Jul 27, 8:00 PM CDTHEAVY RAIN 1.213 Nw Mineral Point, WIONE HOUR RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 272315
FFWMKX
WIC049-111-280330-
/O.NEW.KMKX.FF.W.0008.090727T2315Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 1030 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS RICHLAND 
  AND CRAWFORD COUNTIES. THESE STORMS ARE MOVING SLOWLY AND HAVE THE 
  POTENTIAL TO PRODUCE 2 TO 3 INCHES OF RAIN AS THEY TRACK ACROSS SAUK 
  AND IOWA COUNTIES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DODGEVILLE...MINERAL POINT...BLACKHAWK LAKE RECREATION AREA...BLUE
  MOUND STATE PARK...GOVERNOR DODGE STATE PARK...LONE ROCK AIRPORT...
  MINERAL POINT AIRPORT AND SPRING GREEN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4321 9043 4322 9033 4320 9025 4318 9020
      4348 9019 4332 8984 4281 8984 4281 9043

$$

BORGHOFF
3 follow-up statements
000 
WGUS73 KMKX 280010
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 27 2009

WIC049-111-280330-
/O.CON.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-IOWA WI-
710 PM CDT MON JUL 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR IOWA
AND SOUTHWESTERN SAUK COUNTIES...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN 
OVER THE WARNED AREA. RAINFALL ESTIMATES OF 3 TO 4 INCHES HAS 
ALREADY FALLEN OVER FAR NORTHWEST IOWA COUNTY. 

ADDITIONAL RAINFALL OF AROUND AN INCH CAN BE EXPECTED OVER NORTHERN 
IOWA...AND 2 TO 4 INCHES ARE POSSIBLE OVER CENTRAL AND SOUTHERN IOWA 
COUNTY THROUGH 830 PM. SIGNIFICANT FLASH FLOODING IS POSSIBLE... 
ESPECIALLY OVER NORTHWEST IOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4320 9043 4322 9033 4318 9020 4324 9019
      4322 8984 4281 8984 4282 9043

$$

BORGHOFF
000 
WGUS73 KMKX 280115
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT MON JUL 27 2009

WIC111-280124-
/O.CAN.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-
815 PM CDT MON JUL 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SAUK
COUNTY...

THE HEAVIEST RAIN HAS PUSHED WELL SOUTH OF SAUK COUNTY...AND NO 
ADDITIONAL FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD 
WARNING IS CANCELLED. 

LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
      4317 9009 4315 9006 4320 9001 4319 8989
      4321 8984 4281 8984 4282 9043

$$

WIC049-280330-
/O.CON.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
815 PM CDT MON JUL 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR IOWA
COUNTY...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER SOUTHERN 
IOWA COUNTY. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED 
NEAR THE LAFAYETTE COUNTY BORDER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVOCA AND
ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
      4317 9009 4315 9006 4320 9001 4319 8989
      4321 8984 4281 8984 4282 9043

$$

BORGHOFF
000 
WGUS73 KMKX 280217
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CDT MON JUL 27 2009

WIC049-280226-
/O.CAN.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
917 PM CDT MON JUL 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA COUNTY...

THE RAIN HAS ENDED AND ANY SIGNIFICANT FLASH FLOODING HAS SUBSIDED. 
HOWEVER IF YOU ARE DRIVING TONIGHT...WATCH FOR CONTINUED WATER OVER 
THE ROAD AND POSSIBLE WASHOUTS.

LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
      4317 9009 4315 9006 4320 9001 4319 8989
      4321 8984 4281 8984 4282 9043

$$

BORGHOFF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:28 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT MON JUL 27 2009

.FORECAST FOCUS ON SEVERE THIS EVENING...CHANCES OF STORMS
TUESDAY...THEN CONTINUED ACTIVE PATTERN INTO THE WEEKEND.

.SHORT TERM /TONIGHT THROUGH THURSDAY/...

COLD FRONT LOCATED OVER SERN MN TO NCRL IA THIS AFTERNOON WILL SAG
SOUTHEAST ACROSS CWA TONIGHT. ATM HAS BECOME QUITE UNSTABLE LATE
THIS AFTERNOON WITH MLCAPE VALUES APPROACHING 2000 J/KG...SBLI/S
AROUND -7...AND MID LEVEL LAPSE RATES APPROACHING 7.0 C/KM. POOLING
OF 65-70F DEW POINTS ALONG THE FRONT COULD ENHANCE THE INSTABILITY
AS THE FRONT APPROACHES THIS EVENING. SOUNDINGS INDICATE A GOOD
VEERING PROFILE...BUT WIND SPEEDS ARE SOMEWHAT WEAK THEREBY LIMITING
BRN SHEAR VALUES TO AROUND 30 KNOTS. HOWEVER...30 KNOTS CAN
CERTAINLY SUPPORT SOME SUPERCELLS THROUGH THIS EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT EITHER WITH DECENT LOW LEVEL
SHEAR AND LOCALIZED INTERACTION WITH OUTFLOW BOUNDARIES. STORM
MOTION IS PRETTY SLOW...SO WILL HAVE TO WATCH POTENTIAL FOR HEAVY
RAINFALL AS WELL.

THE FRONT WILL CLEAR THE CWA BY 12Z TUESDAY...BUT WILL REMAIN NEARBY
ENOUGH TO WARRANT A CONTINUED MENTION OF CHANCE OF STORMS FOR THE
MORNING. DRY AIR INFILTRATING SOUTH BY AFTERNOON SHOULD KILL ANY
REMAINING CHANCES. RIDGE OF HIGH PRESSURE PUSHING OVERHEAD TUESDAY
NIGHT WITH DEW POINTS POSSIBLY INTO THE 40S UNDER CLEAR SKIES WILL
BRING A CHILLY NIGHT. MAV GUIDANCE SHOWS UPPER 40S FOR LOWS OVER SC
WI...BUT WON/T GO QUITE THIS COOL YET. THE URBAN HEAT ISLAND OF
MILWAUKEE METRO SHOULD KEEP THINGS IN THE LOW 60S.

NEXT WAVE TO BE CONCERNED ABOUT COMES THURSDAY ACCORDING TO THE NAM
AND GFS. ECMWF HAS NO SUCH WAVE. CONSISTENCY BETWEEN THE NAM AND GFS
IS ACTUALLY PRETTY GOOD WITH BRINGING ANOTHER ROUND OF STORMS IN
HERE BY AFTERNOON. CAN/T IGNORE THE CONSISTENCY BETWEEN THESE TWO
MODELS...SO WILL CONTINUE WITH A CHANCE.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

RETURN FLOW SETS UP FOR THE REST OF THE WEEK INTO NEXT WEEKEND.
TEMPERATURES AND DEW POINTS WILL FINALLY REACH NEAR NORMAL LEVELS
DURING THIS PERIOD. A NEARLY STATIONARY FRONT WILL SAG SOUTH INTO
THE CWA SATURDAY AND REMAIN NEARBY THROUGH SUNDAY...BRINGING MORE
CHANCES OF STORMS. BY EARLY NEXT WEEK...THE DRY AND COOL WEATHER
REGIME CONTINUES WITH PESKY NORTHWEST FLOW.

&&

.AVIATION...PREVAILING VFR CONDITIONS EXPECTED THROUGH TUESDAY.
DIURNAL CUMULUS...SCATTERED TO BROKEN MID LEVEL CLOUDS...AND
ISOLATED SHOWERS TO AFFECT TAF SITES UNTIL ABOUT 00Z TUESDAY.
CONVECTION WITH LOCAL MVFR VISIBILITIES THEN POSSIBLE ALONG PASSING
WARM FRONT AND COLD FRONT THIS EVENING...MAINLY BETWEEN 00Z AND 06Z
TUESDAY.

SOUTHWEST WINDS THEN SHIFT TO NORTHWEST AFTER COLD FRONTAL PASSAGE
BETWEEN 12Z AND 15Z TUESDAY. SOME CONVECTION MAY LINGER NEAR KENW
TUESDAY MORNING...BUT UNCERTAINTY WITH PLACEMENT KEEPS MENTION OUT
OF TAFS FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.

&&

SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 27, 6:02 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT MON JUL 27 2009

WIZ046-047-051-052-056>060-062>072-280915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
602 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST
AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS SOUTHEAST WISCONSIN.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-280915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
602 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARDS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST
AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS THE NEARSHORE AND
OPEN WATERS OF LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 27, 5:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             4 W WESTFIELD           43.88N 89.57W
07/27/2009  E0.50 INCH       MARQUETTE          WI   TRAINED SPOTTER

&&

FRANKS
Special weather statement, Jul 27, 5:21 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT MON JUL 27 2009

WIZ056-062-272315-
IOWA-SAUK-
521 PM CDT MON JUL 27 2009

...STRONG THUNDERSTORM MOVING TOWARD SAUK AND IOWA COUNTIES...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EASTERN CRAWFORD NEAR GAYS MILLS...MOVING
EAST AT 25 MPH.

THIS THUNDERSTORM IS MOVING EAST AND WILL BEGIN TO AFFECT NORTHWEST
IOWA AND WESTERN SAUK COUNTIES BETWEEN 6 PM AND 630 PM CDT.  IF THE
THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE THUNDERSTORM
OR POSSIBLY A TORNADO WARNING WILL BE ISSUED.

LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE
WITH THIS THUNDERSTORM LATE THIS AFTERNOON.  ALL INTERESTS SHOULD BE
PREPARED TO SEEK SHELTER BY 6 PM. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT UNTIL 9 PM CDT.

MBK
Local storm report, Jul 27, 5:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     WESTFIELD               43.88N 89.49W
07/27/2009                   MARQUETTE          WI   LAW ENFORCEMENT

            SOME TREE DAMAGE

0540 PM     TSTM WND DMG     MONTELLO                43.79N 89.33W
07/27/2009                   MARQUETTE          WI   LAW ENFORCEMENT

            SOME TREE DAMAGE...ALONG WITH PEA SIZE HAIL

&&

FRANKS
Local storm report, Jul 27, 5:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     1 SE GLEN OAK           43.73N 89.35W
07/27/2009  E50 MPH          MARQUETTE          WI   LAW ENFORCEMENT

&&

FRANKS
Special weather statement, Jul 27, 6:10 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT MON JUL 27 2009

WIZ056-280015-
SAUK-
610 PM CDT MON JUL 27 2009

...STRONG THUNDERSTORM MOVING TOWARD NORTHWEST SAUK COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CENTRAL RICHLAND COUNTY...MOVING EAST AT 30
MPH.

IF THIS THUNDERSTORM MAINTAINS ITS CURRENT STRENGTH...A TORNADO OR
SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR NORTHWEST SAUK COUNTY
BY 630 PM.

HAIL TO WALNUT SIZE...WINDS TO 65 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LIME RIDGE BY 625 PM CDT...
  HILL POINT BY 630 PM CDT...
  LOGANVILLE BY 635 PM CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MBK
Local storm report, Jul 27, 6:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             DALTON                  43.66N 89.21W
07/27/2009  E1.00 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            ALONG WITH 50MPH WINDS...ROTATION...AND RAPID WIND SHIFT

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:22 PM CDTSevere Thunderstorm WarningMKXMarquette83 min
Jul 27, 5:04 PM CDTTornado WarningMKXMarquette71 min
Jul 27, 5:57 PM CDTTornado WarningMKXColumbia, Green Lake, Marquette63 min
Jul 27, 6:02 PM CDTTornado WarningMKXIowa, Sauk73 min
Jul 27, 6:13 PM CDTTornado WarningMKXDodge, Fond du Lac, Washington40 min
Jul 27, 6:39 PM CDTTornado WarningMKXColumbia, Dodge36 min
Jul 27, 6:59 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette61 min

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.